Sara

Dalton, GA

#272 Feb 17, 2012
I just started Topamax yesterday. Hopefully it helps than my other medication I've been on for about a year and a half. From what I've been reading people lost a lot of weight. I'm not very big and I hope I don't lose too much.
Erin

Richmond Hill, GA

#273 Feb 19, 2012
Rich wrote:
<quoted text>You need to take 200 mg a day 100 in morning and 100 at night to lose weight.
That's not true for me... I am on 25mg twice a day and I've been on that for 4 months and have lost 33 lbs without diet or exercise... I just have no appetite and after a few bites I feel stuffed!
Erin

Richmond Hill, GA

#274 Feb 19, 2012
I'm on Topamax for migraines (25mg 2x/day) for 4 months & have lost 33 lbs because I have little appetite & when I do eat I feel stuffed so quickly... I have fewer migraines which is wonderful BUT I've had all the cognitive side effects, dizziness, numbness/tingling in my hands/feet/face, thinning hair, and kidney stones to boot. I love this stuff & hate it all at the same time. I'd caution those who want to take it solely as a weight loss solution. In fact, my doctor's practice has disallowed prescribing it solely for weight loss because of all of the side effects.
Maria

Chesapeake, VA

#275 Feb 23, 2012
Ok so my best friend recommended Topamax for weight loss to me. Her husband gets it to counteract the weight he gained while on Seroquil (sp?) but he hates the side effects.
I've done my research and this forum has been by far the most informative.
I just started this morning at 100mg. I'm anxious to see how my body will react to it. Will I lose hair? Will I tingle? Talk weird and stuff? I dont drink soda anyway so thats no big loss.
I can say with confidence that I have educated myself on the side effects and the health risks associated with Topamax and have decided that for someone like me who has struggled with being overweight for a LIFETIME, the benefit far outweighs the risks, no pun inteneded :)
Melissa

Fair Play, MO

#276 Feb 23, 2012
I am taking Topamax for headaches and I hate it! I am SO tired all the time! When I first had to up my dosage, I thought I was losing my mind! I was having a hard time forming words, and couldn't do simple every day tasks like cutting up food. I wouldn't have gotten behind the wheel of a car either. When I called my Dr., he backed my dosage back down and decided to increase the dosage slower. I am supposed to increase it tomorrow, and am nervous about it! No weight loss or change in appetite that I have noticed:( That was the one side effect I was hoping for!
Anxious

United States

#277 Feb 26, 2012
I have been on topamax 25mg for a week now, tonite.i will increase to 50mg, so far I hav lost a desire for soda as it taste terrible. I cant say that I hav lost my appetite completly, but in the middle of a meal, I will suddenly feel disgusted, and full. This has neen prescribed to me for weight loss and I am anxious to c some real results!!!!
Topmax Again

Trenton, NJ

#278 Feb 28, 2012
I statrted Topamax last Jan and was on it till Oct. I got a huge kidney stone so they took me off. I was put back on just this week. When I was on it before I statred at 25 for a week and increased up to 200. This time I started at 50. My question is...last time I lost weight almost as soon as I took my first pill but eventually the side effect wore off...this time I dont feel any of the side effects...is that because my body is still use to the drug...will I not experience the side effetcs this time or is it just to early. Has anyone else experienced this? Thanks
curious user

Barium Springs, NC

#280 Feb 29, 2012
I just started topamax 50mg daily for migraines and I was curious to know around when it started affecting your appetite? Looking to lose a few pounds. Thanks.
Rania

Olney, MD

#281 Mar 13, 2012
Just started topamax for seroquel weight gain. I'm hoping it works but I'm worried about the hair loss side effect. I'm not a vain person but I don't wanna be bald! Advice??
Midnight

Newport News, VA

#282 Mar 20, 2012
I have been on 100mg Topomax and 50mg Seroquel both for about 3 months now. Weight loss was 15lbs 1st week, then my diabetes and a major surgery stopped that. Still have the hot flash and tingles but the tingles are a BIG time distraction now and instead of just my hands are almost my entire body now. Moods are just now starting to become irritable. Not sure if it is the "personal summers" or what. Having muscle weakness in my hands. The tingles on my feet are like needles. I am reading that everyone seems to not like the seroquel. WHY???? I am on the meds for severe migranes and insomnia. I also have severe obstructive apnea. I am unable to shut my brain down to sleep and this (at first) was helping. Now it does not seem to work as well, I am taking way to much sleeping meds to sleep and still not sleeping. I do not see my Neuro doc for another year. Any advice on the two meds?
kilowatt93

Pensacola, FL

#283 Mar 27, 2012
just wanted to say that topomax can cause your body to be more acid than akaline...if you are battling cancer then the last thing you need is for you to be in an acid forming state...they prescribed topamax for me but will not take it....you sometimes have to take your health and do your own research...the doctors, remember are practicing medicine but do not know drugs in depth for the most part....
Jennifer

Grand Rapids, MI

#285 Apr 24, 2012
Topamax for weight loss wrote:
I am taking topamax not for weight loss but for the prevention of seizures. However, I have lost 65 pounds in six months so far due to taking Topamax and other than some side affects, such as food tasting metallic and when someone is cooking, the smell will make you crazy. Topamax has worked great for me but I have heard others say the side affects were bad for them. But then again, I am taking it really to help prevent seizures and losing weight was a great "plus" feature to the medication.
<quoted text>
Me too! I was originally on phenobarbital, but my neuro switched me to this after a horrific bone density scan. I have been on the generic form of topamax since November of 2011, and have lost 65 pounds. I also have Rheumatoid Arthritis, so the weight loss has been a BLESSING! One question about the weight loss: does it eventually stop?
Britney

Greenup, KY

#286 May 13, 2012
I been on topmax sents I was 10 years old bc I have seizures I went from Beeing a fat middle schooler to a size 0 in a year , I take 125 mg. But where the pill is used to my blood system the weight loss dont work I'm 20 years old and size 8 . I barly eat and the pill will make u forget things,tired, does help migraines.
katgirlbeme55

Gadsden, AL

#287 May 14, 2012
I was on Tegretol for seizures for years. I never had the side effect of weight loss EVER. I also had breast cancer in my left breast,which was not found by my doctor in the city where I live. I had to go to Birmingham to Childrens Hospital. Have to go right now. But I will be back. Charmaine Phillips
1095 Tammy Trail
Gadsden, Alabama 35901
Dania

Ramsey, NJ

#288 May 14, 2012
Hi, This is my third week taking topamax and I haven't experienced any weight lost :( I am taking 100mg. Do you think I have to give it more time or maybe is still a low dose?
Britney

Greenup, KY

#289 May 14, 2012
katgirlbeme55 wrote:
I was on Tegretol for seizures for years. I never had the side effect of weight loss EVER. I also had breast cancer in my left breast,which was not found by my doctor in the city where I live. I had to go to Birmingham to Childrens Hospital. Have to go right now. But I will be back. Charmaine Phillips
1095 Tammy Trail
Gadsden, Alabama 35901
Ask your doctor about tompax it will work for awhile till it get used to ur body I have seziures sents I was 7 and it relly helped me out .
Dania

Ramsey, NJ

#290 May 14, 2012
Hi, This is my third week taking topamax and I haven't experienced any weight lost :( I am taking 100mg. Do you think I have to give it more time or maybe is still a low dose?
Jennifer

Grand Rapids, MI

#291 May 15, 2012
Dania wrote:
Hi, This is my third week taking topamax and I haven't experienced any weight lost :( I am taking 100mg. Do you think I have to give it more time or maybe is still a low dose?
I started noticing weight loss at 5 weeks, and I was taking 50 mg. twice a day at that time (50 in the a.m. and 50 in the p.m.).
cara

Bacolod City, Philippines

#292 May 20, 2012
Eventhough youre eating like a pig but ure taking topamax like 100 mg a day and up ull have weight loss. i dont know wats with the drug but its taking ur fats off...
Monique

Epping, Australia

#293 May 24, 2012
Can anyone tell me what the side effects for topamax are and if weight loss happens only at the begginging of the treatment or the whole time you are taking the medication?

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Breast Cancer Discussions

Title Updated Last By Comments
Support people and their families who have brea... Nov 19 Mom who had breas... 2
Breast Massage With Cream Containing Pueraria M... (Apr '09) Nov 16 Boobiesss 246
Transgender woman's lawsuit leads to change (Dec '13) Nov 16 TerryE 5
I'm scared I might have male breast cancer =(!(... (Oct '06) Nov 9 Im scared 863
First Step in Treating Early Stage Breast Cancer Nov 6 Not just chemo 1
Fighting Breast Cancer - What You Can Do (Oct '11) Oct 29 Karing1 7
"I was in a state of denial:" West Mi... Oct 29 cora arch 1

Breast Cancer People Search

Addresses and phone numbers for FREE